Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jul 27, 2021, 3:55 PM PDT for Eureka County, Nevada. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 3:55 PM PDT (22:55 UTC)
- Expired
- Jul 27, 2021, 4:30 PM PDT
- In force
- 35 min
- Issued by
- NWS Elko, NV
County Eureka County, NV
The radar
The Elko radar (KLRX), 71 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2272 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
334 WWUS85 KLKN 272255 SPSLKN Special Weather Statement National Weather Service Elko NV 355 PM PDT Tue Jul 27 2021 NVZ036-037-272330- Southern Lander County and Southern Eureka County NV- Northern Lander County and Northern Eureka County NV- 355 PM PDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EUREKA COUNTY UNTIL 430 PM PDT... At 354 PM PDT, Doppler radar was tracking a strong thunderstorm 18 miles northeast of Grass Valley, moving north at 10 mph. Pea to dime size hail will be possible with this storm. This storm will remain over mainly rural areas of west central Eureka County. LAT...LON 4009 11633 4011 11656 4033 11658 4028 11623 TIME...MOT...LOC 2254Z 187DEG 4KT 4015 11644 $$ 91
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 27, 2:04 PM PDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 27, 2:04 PM PDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Elko NV 204 PM PDT Tue Jul 27 2021 .SYNOPSIS...A monsoonal push is expected to bring showers and thunderstorms to Central Nevada this afternoon. Look for storms to eventually move further north in the late evening hours as activity becomes more widespread. Activity expected throughout the week into the weekend with moisture continuing to funnel into the region. && .SHORT TERM...Today through Thursday. Model agreement continues to see moisture funnel in from the south as the upper-level high remains settle to the east. With the moisture present, showers and thunderstorms are expected to continue this afternoon with recent high resolution models see activity start just north of US-50 before heading north. Models continue to place decent PWAT values around 1” or more for a majority of Northern and Central Nevada allowing for wetter showers and thunderstorms over the course of this afternoon. The only expectations to this are areas along the fringe of the moisture push, such as Humboldt county. In these areas look for storms to be more isolated with a mixture of wet and dry thunderstorms possible. As we get closer to evening, showers will look to shift east a bit with a majority of the activity settled into Elko and Eureka counties. Eureka county, especially, will have to be watch as recent model runs have suggested decent CAPE and wind shear that could produce some slightly stronger thunderstorms. Heavier rainfall remains a possibility with the WPC placing a marginal risk for excessive rainfall through Lander, Eureka, and southwestern Elko counties. However, high resolution models for today have been keeping such a possibility a lot less than yesterday. Look for localized minor flooding to still be possible, but nothing like yesterday. Wednesday and Thursday look to repeat the cycle as models look to keep the high to the east with good southerly flow continuing to pull moisture up into the region. Though, activity is expected to be lesser for Wednesday than today and Thursday. Meanwhile, smoke from surrounding wildfires will continue reduce visibility and produced hazy conditions in Northern Nevada. Temperatures do cool off over the next couple of days, even if it is only slightly, as afternoon temperatures sit in the 80s to 90s. Overnight temperatures look remain steady with locations mostly in the 50s to 60s. .LONG TERM...Thursday night through next Tuesday. All solutions are continuing to depict a very active pattern setting up for northern and central Nevada through the weekend. For Thursday night into Friday night, the strong upper level ridge will remain out over the Great Plains states, while an inverted trough sits across northern Mexico. For the forecast area, look for southerly flow to keep a fairly moist air mass in place. Precipitable water values will be at or above 0.80 inches and any storms that form will generally be moving to the north at about 10 knots or less. Brief heavy rain is possible with these cells. Overall, high temperatures will be in the mid to upper 90s in the north, with mid 80s to near 90 in the central parts. There could be some leftover shower activity during the overnight especially in eastern Nevada. Overnight lows will be in the 50s and 60s. Saturday and Sunday continues to look active with respect to shower activity over northern and central Nevada. The large ridge over the Plains will retrograde to the west in response to an upper low diving southeast, south of the Hudson Bay. The inverted trough will round the western side of the high and a PV anomaly will move northwest into central Nevada on Saturday. Model solutions continue to show increasing chances for showers and thunderstorms over the region, especially Saturday afternoon. Storm motion will remain quite slow at 5 to 10 knots, while precipitable water will be above an inch. Finally, theta-e values will be well above 340K for much of the forecast area. All of these signs suggest the need to watch for possible flood headlines for the upcoming weekend. Highs are trending to slightly below normal for Saturday due to the clouds and precipitation with readings in the 70s to 80s. Showers are anticipated to continue for the overnight with lows in the 60s. Sunday also looks active as well and again, storms will be fairly robust. Again due to clouds and precipitation, look for highs to be in the 70s and 80s. Monday and beyond, drier air looks to work its way into the area. PWAT values fall to 0.5-0.85" which could produce a mix of wet and dry thunderstorms, with drier storms over portions of western and central Nevada. && .AVIATION...VFR conditions will remain, though MVFR conditions are likely at KWMC from smoke due to western wildfires. Moisture increases and expands further north through the forecast period. Still expecting showers and storms near or impacting ELY and especially TPH during the evening hours. Winds generally less than 10kts, but gusts to 30kts and higher are possible with showers/storms, especially at TPH this evening. && .FIRE WEATHER...Latest satellite and radar imagery has already see buildups begin across Central Nevada this late morning into early afternoon with few storms present south of the Chin Fire in zone 425. Showers and wet thunderstorms look prevalent across the region today with a majority of these storms starting in zones 425, 427 and 424 this afternoon. The only expectations is zone 437 where PWAT values are not as high. A mixture of isolated dry and wet thunderstorms are more likely in the is location for the afternoon and evening hours. As we approach the evening, moisture will push further northeast allowing for more activity to pop up in zones 438, 460 and 470. While activity is not expected to be as strong as yesterday, erratic and gusty wind as well as localize minor flooding could still happened. Look for similar activity throughout the week as models see moisture continue to be funneled into the region. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 94/86/86/94
In the hours before
Special weather statement, Jul 27, 3:29 PM PDT, 26 minutes before
Special Weather Statement National Weather Service Elko NV 329 PM PDT Tue Jul 27 2021 NVZ036-038-272300- Southwest Elko County NV- Northern Lander County and Northern Eureka County NV- 329 PM PDT Tue Jul 27 2021 ...SPECIAL WEATHER STATEMENT... At 328 PM PDT, Doppler radar was tracking a strong thunderstorm near Pine Valley, moving northeast at 10 mph. Pea to dime sized hail will be possible with this storm. Locations impacted include... Pine Valley. LAT...LON 4029 11620 4034 11627 4054 11622 4036 11594 TIME...MOT...LOC 2228Z 224DEG 7KT 4034 11621 91
Special weather statement, Jul 27, 3:55 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Elko NV 355 PM PDT Tue Jul 27 2021 NVZ036-037-272330- Southern Lander County and Southern Eureka County NV- Northern Lander County and Northern Eureka County NV- 355 PM PDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EUREKA COUNTY UNTIL 430 PM PDT... At 354 PM PDT, Doppler radar was tracking a strong thunderstorm 18 miles northeast of Grass Valley, moving north at 10 mph. Pea to dime size hail will be possible with this storm. This storm will remain over mainly rural areas of west central Eureka County. LAT...LON 4009 11633 4011 11656 4033 11658 4028 11623 TIME...MOT...LOC 2254Z 187DEG 4KT 4015 11644 91
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:10 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Jul 27, 3:29 PM PDT | Special Weather Statement | LKN | Eureka | 31 min |
| Jul 27, 4:11 PM PDT | Special Weather Statement | LKN | 34 min | |
| Jul 27, 4:45 PM PDT | Special Weather Statement | LKN | Eureka | 30 min |
Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.